# SDR BIER2014FA0000094

- Difficulty date: February 20, 2014
- Submitted: February 20, 2014
- Operation: General aviation
- Aircraft: N1310M
- Make and model: Columb LC41550FG400
- Aircraft serial: 41678
- Aircraft time: 959 hours
- Engine: Cont TSIO550C
- Engine time: 959 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: LA71325000A
- Part serial: SL002
- Condition: Cracked
- Location: Nlg
- Part time: 865 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LANDING,  EXPERIENCED NOSE WHEEL SHIMMY AFTER TWO LANDINGS FROM PREVIOUS NOSE STRUT SERVCING.  MECHANIC REMOVED THE NOSE STRUT FOR SERVICING PROCEDURE.  STRUT WAS INSPECTED AND A .3750" CRACK IN THE STRUT CYLINDER HSG WAS FOUND AT THE RECESSED AREA FOR THE LOCKING KEY.  THE CRACK EXTENDS THROUGH THE CYLINDER MATERIAL AND INTO THE INTERNAL CYLINDER THREADS.  CRACK WAS CONFIRMED WITH NDI STANDARD PRACTICES. CYLINDER WAS CONDEMNED WITH A RED TAG SINCE THE AMM DOES NOT ALLOW FOR ANY CYLINDER CRACK REPAIRS.
